Texas, 2007

Flash Flooding in Texas, July 13 to 14, 2007

July 13 to 14, 2007 · NWS FWD · 5 events in 5 counties and zones

On the 13th, thunderstorms developed near a boundary which had stalled in the area. On the 14th, a cold front moved into the region causing more flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.6 million
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

On the 13th, thunderstorms developed near a boundary which had stalled in the area. On the 14th, a cold front moved into the region causing more flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 13, 5:15 PM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 13, 5:15 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
615 PM CDT FRI JUL 13 2007

.AVIATION...
WILL SHOW MVFR CIGS IN THE METROPLEX WITH SOME VICINITY SHOWERS FOR
THIS EVENING AS SHORTWAVE MOVES THROUGH WITH LITTLE INSTABILITY TO
WORK WITH.  MOS SHOWS CIGS LIFTING TO VFR LATE THIS EVENING BEFORE
SETTLING BACK DOWN AT MVFR TOWARD SUNRISE...AND SEE NO REASON TO
DISCOUNT THIS.  WACO WILL HAVE A CHANCE OF THUNDERSTORMS THROUGH
ABOUT 11 PM...OTHERWISE WILL BE VFR. MVFR CIGS ALSO POSSIBLE LATE
TONIGHT BEHIND THE WEAK FRONT AT WACO. WILL SHOW VFR PREVAILING
AFTER MID MORNING SATURDAY THROUGH THE AFTERNOON HOURS WITH NO
CONVECTION IN THE TAFS FOR ALL SITES. WINDS WILL BE LIGHT NORTHERLY.

TR.92

&&

.DISCUSSION...
...YET ANOTHER DAY WITH A LOW CONFIDENCE FORECAST

THE NORTHWEST FLOW ALOFT CONTINUES...WITH A SERIES OF UPPER LEVEL
DISTURBANCES MOVING ACROSS NORTH NORTH TEXAS DURING THE NEXT WEEK.
WE WONT SEE MAJOR OUTBREAKS OF HEAVY RAIN DAILY. NEVERTHELESS...THERE
WILL BE A FEW DAYS WITH HEAVY RAINFALL PROBLEMS THROUGH THE NEXT
WEEK.

WE ARE PUTTING HEAVY RAIN POSSIBLE IN THE EASTERN AND
SOUTHEASTERN ZONES TONIGHT...AS THE MOST UNSTABLE AIR AND SEVERAL
AREAS OF LOW-LEVEL MOISTURE CONVERGENCE (AREAS WHERE STORMS ARE
MOST LIKELY TO FORM) EXIST.

WE HAVE DECIDED NOT TO ISSUE A NEW FLASH FLOOD WATCH AT THIS
TIME...BECAUSE OF GREAT UNCERTAINTY IN THE MODELS RAINFALL
FORECASTS. HOWEVER...WE THINK THE SOUTHEAST ZONES ARE THE MOST
LIKELY TO RECEIVE SOME HEAVY RAIN TONIGHT. FURTHERMORE...AN EXITING
UPPER LEVEL DISTURBANCE FURTHER NORTHWEST COULD AFFECT THE
NORTHERN AND CENTRAL PORTION OF NORTH TEXAS LATER TONIGHT...BUT
THERE IS A QUESTION OF WHETHER OR NOT THE WORKED OVER (PARTIALLY
STABILIZED) ATMOSPHERE WILL RECOVER IN THAT AREA...SUFFICIENTLY TO
PRODUCE HEAVY RAINFALL.

ONCE AGAIN...WE HAVE LOW RAIN CHANCES THROUGHOUT THE NEXT SEVEN
DAYS...WITH CONSIDERABLE UNCERTAINTY AS TO WHICH DAYS WILL OFFER
THE GREATEST RISK OF HEAVY RAIN.   #26

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  71  86  71  93  72 /  50  50  30  40  20
WACO, TX              72  88  70  92  70 /  60  60  50  40  20
PARIS, TX             69  83  68  91  69 /  70  50  50  40  20
DENTON, TX            69  89  67  94  69 /  50  50  30  30  20
MCKINNEY, TX          69  88  68  94  67 /  60  50  30  40  20
DALLAS, TX            71  89  73  93  73 /  60  50  30  40  20
TERRELL, TX           71  87  69  92  71 /  60  60  50  40  20
CORSICANA, TX         72  86  70  90  70 /  60  60  50  40  30
TEMPLE, TX            72  87  69  92  69 /  60  60  50  40  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13/26
Hazardous weather outlook, Jul 13, 3:20 PM CST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED WORDING
NATIONAL WEATHER SERVICE FORT WORTH TX
420 PM CDT FRI JUL 13 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
420 PM CDT FRI JUL 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SHOWERS AND THUNDERSTORMS WILL BRING PERIODS OF MODERATE TO HEAVY
RAINFALL ALONG WITH CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO
NORTH TEXAS THROUGH THIS EVENING. HEAVY RAINFALL WILL BE THE MAIN
THREAT WITH THIS ACTIVITY. THE MOST LIKELY PLACE FOR LOCALIZED
FLOODING WILL BE SOUTHEAST OF A LINE FROM KILLEEN...TO
HILLSBORO...TO CANTON.

.DAYS TWO THROUGH SEVEN...
AN UPPER LEVEL DISTURBANCE WILL LINGER AND SLOWLY WEAKEN OVER THE
REGION THROUGH MID WEEK. SCATTERED THUNDERSTORM WILL BE POSSIBLE
FROM SATURDAY THROUGH THURSDAY. HEAVY RAINFALL AND LOCALIZED FLASH
FLOODING WILL BE THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED SOUTH OF INTERSTATE 20
THROUGH THIS EVENING.

13

In the hours before

Special weather statement, Jul 13, 1:25 PM CST, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
225 PM CDT FRI JUL 13 2007

TXZ135-132000-
HENDERSON TX-
225 PM CDT FRI JUL 13 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN HENDERSON COUNTY

AT 223 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR TOOL....MOVING SOUTHEAST AT 15 MPH.  THIS
STORM WILL MOVE ACROSS CEDAR CREEK RESERVOIR BY 240 PM. BOATERS
SHOULD HEAD FOR SHORE AND SEEK SHELTER.

CITIES IN THE PATH OF THIS STORM INCLUDE CANEY CITY...ENCHANTED
OAKS...EUSTACE...GUN BARREL CITY...MALAKOFF...SEVEN POINTS AND TOOL.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3234 9624 3224 9624 3212 9592 3231 9586
Special weather statement, Jul 13, 2:23 PM CST, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
323 PM CDT FRI JUL 13 2007

TXZ135-132100-
HENDERSON TX-
323 PM CDT FRI JUL 13 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL HENDERSON COUNTY

AT 323 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES WEST OF ATHENS...MOVING EAST SOUTHEAST
AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ATHENS...CANEY CITY...
MALAKOFF...AND CRESCENT CITY

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3227 9605 3214 9606 3209 9580 3226 9578
Special weather statement, Jul 13, 4:03 PM CST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
503 PM CDT FRI JUL 13 2007

TXZ147-148-132230-
ANDERSON TX-FREESTONE TX-
503 PM CDT FRI JUL 13 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL FREESTONE COUNTY
  EXTREME WEST CENTRAL ANDERSON COUNTY

AT 503 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTH OF FAIRFIELD...MOVING SOUTHEAST AT
15 MPH. THIS STORM WAS NEAR SAINT ELMO AND WILL MOVE ACROSS YOUNG
AND FAIRFIELD LAKE BY 530 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL UP TO 2
INCHES...PEA SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED
FROM THIS STORM.

LAT...LON 3197 9616 3193 9623 3178 9608 3186 9599
Special weather statement, Jul 13, 5:35 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
635 PM CDT FRI JUL 13 2007

TXZ161-140000-
LIMESTONE TX-
635 PM CDT FRI JUL 13 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN LIMESTONE COUNTY

AT 635 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF GROESBECK...MOVING SOUTHEAST
AT 20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GROESBECK...FORT PARKER
STATE PARK...THELMA...AND DOYLE

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3172 9666 3163 9678 3149 9656 3163 9644
Special weather statement, Jul 13, 5:59 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
659 PM CDT FRI JUL 13 2007

TXZ159-140030-
MCLENNAN TX-
659 PM CDT FRI JUL 13 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN MCLENNAN COUNTY

AT 659 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING ACROSS THE SOUTHERN PART
OF THE COUNTY FROM MCGREGOR TO ROSENTHAL AND HARRISON. THE STORMS
WERE MOVING SOUTHEAST AT 5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BEVERLY HILLS...HEWITT...
LORENA...MCGREGOR...MOODY...RIESEL...ROBINSON AND WOODWAY.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THESE STORMS.

LAT...LON 3154 9740 3145 9750 3126 9734 3148 9689
      3156 9701 3153 9722
Special weather statement, Jul 13, 6:39 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
739 PM CDT FRI JUL 13 2007

TXZ157>159-140115-
MCLENNAN TX-CORYELL TX-BELL TX-
739 PM CDT FRI JUL 13 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME NORTH CENTRAL BELL COUNTY
  EXTREME EAST CENTRAL CORYELL COUNTY
  SOUTHWESTERN MCLENNAN COUNTY

AT 739 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF MCGREGOR...MOVING SOUTHEAST
AT 10 MPH ALONG THE CORYELL...MCLENNAN AND BELL COUNTY LINE.

CITIES IN THE PATH OF THIS STORM INCLUDE BRUCEVILLE-EDDY...MOODY AND
MOTHER NEFF STATE PARK.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3144 9743 3139 9755 3121 9741 3130 9725

The radar

The Dallas/Ft Worth radar (KFWS), 142 km away, was scanning. The volume nearest the first event began at 01:01 UTC.

Open the radar archive at this moment

Event by event

5 flash flood. Local standard time, as filed.

Flash Flood, Hunt

When
July 13, 7:00 PM CST to 10:00 PM CST
Where
Hunt County, Campbell to Commerce
Cause
Heavy Rain
Property damage
$400,000
Reported by
Newspaper
Coordinates
33.150, -95.950

Between two and three inches of rain fell in less than an hour across portions of the county, causing significant flooding. Several homes were evacuated and flooded, and at least two cars were filled to their windows with water. One of the cars was located off Highway 50 between Campbell and Commerce Streets. CR 4105 and the intersection of FM 1568 and CR 4312 were closed due to flooding.

Flash Flood, Freestone

When
July 14, 4:30 AM CST to 6:30 AM CST
Where
Freestone County, Butler to 1 mi S of Teague
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.670, -95.950

FM 489 was barricaded due to high water near Butler, as was FM 80 south of Teague.

Flash Flood, Limestone

When
July 14, 5:00 AM CST to 7:00 AM CST
Where
Limestone County, Mexia to Thornton
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.680, -96.500

The following roads were closed due to high water: Highway 164 east of Groesbeck, Highway 14 south of Thornton, FM 937, FM 1247, FM 147, FM 2489, FM 1533, CR 761, CR 460, CR 420 at CR 450, and CR 417.

Flash Flood, Milam

When
July 14, 5:03 AM CST to 1:00 PM CST
Where
Milam County, Buckholts to Hanover
Cause
Heavy Rain
Property damage
$800,000
Reported by
Trained Spotter
Coordinates
30.870, -97.130

Highway 77 between Burlington and Cameron, FM 485 at CR 255 near Maysfield, and Highway 190 in Cameron were all flooded by about eight inches of water. FM 485 was partially washed out. Numerous roads were closed in the Buckholtz/Cameron area including FM 1915 at Big Elm Creek, South Elm Creek, and Little River, FM 486 at Little River, and FM 1600 at Bear Creek. A dozen homes sustained water damge in Cameron, and four homes were flooded in the Thorndale-Thrall area. Four people were rescued from high water on the FM 2095 Snapdragon Bridge west of Hanover. One man refused help and elected to stay with the flooded vehicle.

Flash Flood, Leon

When
July 14, 6:00 AM CST to 8:00 AM CST
Where
Leon County, Jewett
Cause
Heavy Rain
Property damage
$350,000
Reported by
Law Enforcement
Coordinates
31.370, -96.150

High water damaged FM 1146 and CR 339. FM 1146 was completely washed out just past Mill Creek Road, and the culverts on CR 339 were washed out and had to be replaced. The repairs for FM 1146 cost $223,357.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48022, 42819, 42822, 42824, 42825.